Table of Contents Author Guidelines Submit a Manuscript
Corrigendum

A corrigendum for this article has been published. To view the corrigendum, please click here.

International Journal of Otolaryngology
Volume 2017, Article ID 1476402, 7 pages
https://doi.org/10.1155/2017/1476402
Research Article

Assessment of 105 Patients with Angiotensin Converting Enzyme-Inhibitor Induced Angioedema

1Department of Otorhinolaryngology, Head & Neck Surgery and Audiology, Rigshospitalet, University of Copenhagen, København, Denmark
2Department of Medical Sciences, Clinical Pharmacology and Science for Life Laboratory, Uppsala University, Uppsala, Sweden
3Department of Dermatology and Allergy Centre, Odense University Hospital, Odense, Denmark

Correspondence should be addressed to Eva Rye Rasmussen; kd.tenldad@nessumsar.eyr.ave

Received 9 October 2016; Revised 19 December 2016; Accepted 18 January 2017; Published 14 February 2017

Academic Editor: David W. Eisele

Copyright © 2017 Eva Rye Rasmussen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Tai, M. Mascaro, and N. A. Goldstein, “Angioedema: a review of 367 episodes presenting to three tertiary care hospitals,” Annals of Otology, Rhinology and Laryngology, vol. 119, no. 12, pp. 836–841, 2010. View at Publisher · View at Google Scholar · View at Scopus
  2. D. S. Roberts, E. J. Mahoney, C. T. Hutchinson, A. Aliphas, and K. M. Grundfast, “Analysis of recurrent angiotensin converting enzyme inhibitor-induced angioedema,” The Laryngoscope, vol. 118, no. 12, pp. 2115–2120, 2008. View at Publisher · View at Google Scholar · View at Scopus
  3. J. P. Y. Holm and T. Ovesen, “Increasing rate of angiotensin-converting enzyme inhibitor-related upper airway angio-oedema,” Danish Medical Journal, vol. 59, no. 6, Article ID A4449, 2012. View at Google Scholar · View at Scopus
  4. E. Ishoo, U. K. Shah, G. A. Grillone, J. R. Stram, and N. S. Fuleihan, “Predicting airway risk in angioedema: staging system based on presentation,” Otolaryngology—Head and Neck Surgery, vol. 121, no. 3, pp. 263–268, 1999. View at Publisher · View at Google Scholar · View at Scopus
  5. G. Pare, M. Kubo, J. B. Byrd et al., “Genetic variants associated with angiotensin-converting enzyme inhibitor-associated angioedema,” Pharmacogenetics and Genomics, vol. 23, no. 9, pp. 470–478, 2013. View at Publisher · View at Google Scholar · View at Scopus
  6. J. V. Gainer, C. M. Stein, T. Neal, D. E. Vaughan, and N. J. Brown, “Interactive effect of ethnicity and ACE insertion/deletion polymorphism on vascular reactivity,” Hypertension, vol. 37, no. 1, pp. 46–51, 2001. View at Publisher · View at Google Scholar · View at Scopus
  7. A. V. Woodard-Grice, A. C. Lucisano, J. B. Byrd, E. R. Stone, W. H. Simmons, and N. J. Brown, “Sex-dependent and race-dependent association of XPNPEP2 C-2399A polymorphism with angiotensin-converting enzyme inhibitor-associated angioedema,” Pharmacogenetics and Genomics, vol. 20, no. 9, pp. 532–536, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. J. B. Byrd, K. Touzin, S. Sile et al., “Dipeptidyl peptidase IV in angiotensin-converting enzyme inhibitor-associated angioedema,” Hypertension, vol. 51, no. 1, pp. 141–147, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. Statistics on the total sales of medicines in Denmark 1996–2015, 2016, http://www.medstat.dk/en.
  10. N. J. Brown, W. A. Ray, M. Snowden, and M. R. Griffin, “Black Americans have an increased rate of angiotensin converting enzyme inhibitor-associated angioedema,” Clinical Pharmacology and Therapeutics, vol. 60, no. 1, pp. 8–13, 1996. View at Publisher · View at Google Scholar · View at Scopus
  11. L. Bouillet and A. Gompel, “Hereditary angioedema in women: specific challenges,” Immunology and Allergy Clinics of North America, vol. 33, no. 4, pp. 505–511, 2013. View at Publisher · View at Google Scholar · View at Scopus
  12. J. B. Kostis, M. Packer, H. R. Black, R. Schmieder, D. Henry, and E. Levy, “Omapatrilat and enalapril in patients with hypertension: the omapatrilat cardiovascular treatment vs. enalapril (OCTAVE) trial,” American Journal of Hypertension, vol. 17, no. 2, pp. 103–111, 2004. View at Publisher · View at Google Scholar · View at Scopus
  13. T. Morimoto, T. K. Gandhi, J. M. Fiskio et al., “An evaluation of risk factors for adverse drug events associated with angiotensin-converting enzyme inhibitors,” Journal of Evaluation in Clinical Practice, vol. 10, no. 4, pp. 499–509, 2004. View at Publisher · View at Google Scholar · View at Scopus
  14. D. R. Miller, S. A. Oliveria, D. R. Berlowitz, B. G. Fincke, P. Stang, and D. E. Lillienfeld, “Angioedema incidence in US veterans initiating angiotensin-converting enzyme inhibitors,” Hypertension, vol. 51, no. 6, pp. 1624–1630, 2008. View at Publisher · View at Google Scholar · View at Scopus
  15. E. Mannucci, L. Pala, S. Ciani et al., “Hyperglycaemia increases dipeptidyl peptidase IV activity in diabetes mellitus,” Diabetologia, vol. 48, no. 6, pp. 1168–1172, 2005. View at Publisher · View at Google Scholar · View at Scopus
  16. T. Renné, “The procoagulant and proinflammatory plasma contact system,” Seminars in Immunopathology, vol. 34, no. 1, pp. 31–41, 2012. View at Publisher · View at Google Scholar · View at Scopus
  17. T. Renné, A. H. Schmaier, K. F. Nickel, M. Blombäck, and C. Maas, “In vivo roles of factor XII,” Blood, vol. 120, no. 22, pp. 4296–4303, 2012. View at Publisher · View at Google Scholar · View at Scopus
  18. F. Madsen, J. Attermann, and A. Linneberg, “Epidemiology of non-hereditary angioedema,” Acta Dermato-Venereologica, vol. 92, no. 5, pp. 475–479, 2012. View at Publisher · View at Google Scholar · View at Scopus
  19. B. L. Zuraw, K. Bork, K. E. Binkley et al., “Hereditary angioedema with normal C1 inhibitor function: consensus of an international expert panel,” Allergy and Asthma Proceedings, vol. 33, pp. 145–156, 2012. View at Google Scholar · View at Scopus
  20. N. Orfan, R. Patterson, and M. S. Dykewicz, “Severe angioedema related to ACE inhibitors in patients with a history of idiopathic angioedema,” The Journal of the American Medical Association, vol. 264, no. 10, pp. 1287–1289, 1990. View at Publisher · View at Google Scholar · View at Scopus
  21. E. J. Mahoney and A. K. Devaiah, “Angioedema and angiotensin-converting enzyme inhibitors: are demographics a risk?” Otolaryngology - Head and Neck Surgery, vol. 139, no. 1, pp. 105–108, 2008. View at Publisher · View at Google Scholar · View at Scopus
  22. N. N. Grant, Z. E. Deeb, and S. H. Chia, “Clinical experience with angiotensin-converting enzyme inhibitor-induced angioedema,” Otolaryngology—Head and Neck Surgery, vol. 137, no. 6, pp. 931–935, 2007. View at Publisher · View at Google Scholar · View at Scopus
  23. J. J. Moellman, J. A. Bernstein, C. Lindsell et al., “A consensus parameter for the evaluation and management of angioedema in the emergency department,” Academic Emergency Medicine, vol. 21, no. 4, pp. 469–484, 2014. View at Publisher · View at Google Scholar · View at Scopus
  24. S. J. Kim, J. C. Brooks, J. Sheikh, M. S. Kaplan, and B. J. Goldberg, “Angioedema deaths in the United States, 1979–2010,” Annals of Allergy, Asthma and Immunology, vol. 113, no. 6, pp. 630–634, 2014. View at Publisher · View at Google Scholar · View at Scopus
  25. N. J. Brown, M. Snowden, and M. R. Griffin, “Recurrent angiotensin-converting enzyme inhibitor—associated angioedema,” The Journal of the American Medical Association, vol. 278, no. 3, pp. 232–233, 1997. View at Publisher · View at Google Scholar · View at Scopus
  26. S. H. Mahmoudpour, F. W. Asselbergs, I. Terreehorst, P. C. Souverein, A. De Boer, and A. H. Maitland-Van Der Zee, “Continuation of angiotensin converting enzyme inhibitor therapy, in spite of occurrence of angioedema,” International Journal of Cardiology, vol. 201, pp. 644–645, 2015. View at Publisher · View at Google Scholar · View at Scopus
  27. L. Beltrami, A. Zanichelli, L. Zingale, R. Vacchini, S. Carugo, and M. Cicardi, “Long-term follow-up of 111 patients with angiotensin-converting enzyme inhibitor-related angioedema,” Journal of Hypertension, vol. 29, no. 11, pp. 2273–2277, 2011. View at Publisher · View at Google Scholar · View at Scopus
  28. P. V. Dicpinigaitis, “Angiotensin-converting enzyme inhibitor-induced cough: ACCP evidence-based clinical practice guidelines,” Chest, vol. 129, no. 1, pp. 169S–173S, 2006. View at Publisher · View at Google Scholar · View at Scopus
  29. S. H. Mahmoudpour, F. W. Asselbergs, C. E. de Keyser et al., “Change in prescription pattern as a potential marker for adverse drug reactions of angiotensin converting enzyme inhibitors,” International Journal of Clinical Pharmacy, vol. 37, no. 6, pp. 1095–1103, 2015. View at Publisher · View at Google Scholar · View at Scopus
  30. M. Cicardi, L. C. Zingale, L. Bergamaschini, and A. Agostoni, “Angioedema associated with angiotensin-converting enzyme inhibitor use: outcome after switching to a different treatment,” Archives of Internal Medicine, vol. 164, no. 8, pp. 910–913, 2004. View at Publisher · View at Google Scholar · View at Scopus
  31. E. Beaudouin, F. Defendi, J. Picaud, C. Drouet, D. Ponard, and D. A. Moneret-Vautrin, “Iatrogenic angioedema associated with ACEi, sitagliptin, and deficiency of 3 enzymes catabolizing bradykinin,” European Annals of Allergy and Clinical Immunology, vol. 46, no. 3, pp. 119–122, 2014. View at Google Scholar · View at Scopus
  32. M. Baş, J. Greve, K. Stelter et al., “A randomized trial of icatibant in ace-inhibitor-induced angioedema,” New England Journal of Medicine, vol. 372, no. 5, pp. 418–425, 2015. View at Publisher · View at Google Scholar · View at Scopus